Stability analysis for switched systems with continuous-time and discrete-time subsystems

Guisheng Zhai, Hai Lin, Anthony N. Michel, Kazunori Yasuda

Research output: Chapter in Book/Report/Conference proceedingConference contribution

37 Citations (Scopus)

Abstract

In this paper, we study stability property for a new type of switched systems which are composed of a continuous-time LTI subsystem and a discrete-time LTI subsystem. When the two subsystems are Hurwitz and Schur stable, respectively, we show that if the subsystem matrices commute each other, or if they are symmetric, then a common Lyapunov function exists for the two subsystems and that the switched system is exponentially stable under arbitrary switching. Without the assumption of commutation or symmetricity condition, we show that the switched system is exponentailly stable if the average dwell time between the subsystems is larger than a specified constant. When neither of the two subsystems is stable, we propose a sufficient condition in the form of a combination of the two subsystem matrices, under which we propose a stabilizing switching law.

Original languageEnglish
Title of host publicationProceedings of the American Control Conference
Pages4555-4560
Number of pages6
Volume5
DOIs
Publication statusPublished - 2004
Externally publishedYes
EventProceedings of the 2004 American Control Conference (AAC) - Boston, MA
Duration: 2004 Jun 302004 Jul 2

Other

OtherProceedings of the 2004 American Control Conference (AAC)
CityBoston, MA
Period04/6/3004/7/2

    Fingerprint

ASJC Scopus subject areas

  • Control and Systems Engineering

Cite this

Zhai, G., Lin, H., Michel, A. N., & Yasuda, K. (2004). Stability analysis for switched systems with continuous-time and discrete-time subsystems. In Proceedings of the American Control Conference (Vol. 5, pp. 4555-4560) https://doi.org/10.1109/ACC.2004.182670